Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2005, 3:03 PM EST for Vigo County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 3:03 PM EST (20:03 UTC)
- Expired
- Aug 10, 2005, 3:48 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 102003
SVRIND
INC167-102045-
/O.NEW.KIND.SV.W.0166.050810T2003Z-050810T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EST WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VIGO COUNTY IN WEST CENTRAL INDIANA
* UNTIL 345 PM EST
* AT 301 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER WEST CENTRAL VIGO
COUNTY...OR ABOUT 11 MILES SOUTHWEST OF TERRE HAUTE...AND MOVING
EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN VIGO COUNTY AROUND 320 PM EST
RURAL SOUTHEASTERN VIGO COUNTY AROUND 340 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3945 8754 3928 8762 3926 8757 3925 8727
3936 8725
$$2 follow-up statements
000
WWUS53 KIND 102024
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EST WED AUG 10 2005
INC167-102045-
/O.CON.KIND.SV.W.0166.000000T0000Z-050810T2045Z/
VIGO-
324 PM EST WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
SOUTHERN VIGO COUNTY...
AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH
CENTRAL VIGO COUNTY...OR ABOUT 10 MILES SOUTH OF TERRE HAUTE...MOVING
EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN VIGO COUNTY AROUND 340 PM EST
IN ADDITION TO DAMAGING WINDS...DEADLY LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3945 8754 3928 8762 3926 8757 3925 8727
3936 8725
$$000
WWUS53 KIND 102048
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EST WED AUG 10 2005
INC167-102058-
/O.EXP.KIND.SV.W.0166.000000T0000Z-050810T2045Z/
VIGO-
348 PM EST WED AUG 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VIGO COUNTY EXPIRES
AT 345 PM EST...
LAT...LON 3945 8754 3928 8762 3926 8757 3925 8727
3936 8725
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:21 PM EST, 42 minutes earlier.
Area forecast discussion, Aug 10, 2:21 PM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EST WED AUG 10 2005 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO NEXT WEEK. AT 19Z RADAR INDICATED SCT TSRA ACROSS MAINLY ERN HALF OF FORECAST AREA /FA/...IN ASSOCIATION WITH AN UPPER WAVE. ACTUAL COLD FRONT WAS ACROSS NRN IN AND NRN IL. FEW TSRA TRYING TO DEVELOP WITH THE FRONT IN IL. NOT MUCH CHANGE IN AIRMASS BEHIND THE FRONT. MODELS IN FAIR AGREEMENT. GFS SUFFERS FROM FEEDBACK AT TIMES. WILL IGNORE FEEDBACK GENERATED ITEMS IN GFS BUT OTHERWISE USE A BLEND. FRONT WILL STALL OUT IN OR NEAR SRN FA TONIGHT. EXPECT CURRENT ROUNDS OF TSRA TO WEAKEN AS UPPER WAVE MOVES EAST AND HEATING IS LOST. WILL CONT LOW CHC POPS THIS EVENING. LATER TONIGHT...WARM ADVECTION BEGINS ALOFT ACROSS IL AND WRN IN WHICH COULD LEAD TO ADDITIONAL TSRA DEVELOPMENT LATER TONIGHT. WILL KEEP LOW CHC POPS WRN FA BUT DROP TO SLIGHT CHC ELSEWHERE. WITH NOT MUCH CHANGE IN AIRMASS BEHIND FRONT WILL LEAN TOWARD WARMER OF THE GUIDANCE NUNBERS FOR LOWS. FRONT PUSHES BACK N THU AND THU NIGHT. WILL KEEP THREAT OF PRECIP ACROSS ENTIRE FA. NOT A LOT OF SUPPORT SO PRECIP CHANCES WILL BE KEPT LOW. LEANED TOWARD THE WARMER OF THE GUIDANCE NUMBERS FOR HI TEMPS AS EXPECT ENOUGH SUN TO REACH THESE VALUES. FRONT WILL MEANDER ACROSS INDIANA INTO NEXT WEEK. AS UPPER FLOW REMAINS CLOSER TO ZONAL...TIMING OF WAVES IN THE FLOW IS DIFFICULT. THUS HAVE KEPT CHC POPS THROUGH THE EXTENDED. NOT EXPECTING ANY ALL DAY RAINS THOUGH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Aug 10, 5:39 AM EST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EST WED AUG 10 2005 INZ021-028>031-035>049-051>057-060>065-067>072-111038- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 539 AM EST WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING. THERE IS A LOW CHANCE THAT SOME STORMS COULD PRODUCE SMALL HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ON THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM CLINTON TO KOKOMO. ON THURSDAY NIGHT INTO FRIDAY MORNING HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND SALLY
In the hours before
Local storm report, Aug 10, 2:22 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
222 PM EST WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 1 SSW DANVILLE 39.75N 86.53W
08/10/2005 HENDRICKS IN DEPT OF HIGHWAYS
TREES DOWN NEAR 110S AND 450W JUST SOUTHWEST OF DANVILLE.
OTHER TREES REPORTED DOWN ACROSS COUNTY INCLUDING ON
GIBBS ROAD JUST SOUTH OF AVON.
&&
COMITTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:58 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 40 min |
| Aug 10, 1:25 PM EST | Severe Thunderstorm Warning | IND | Henry | 35 min |
| Aug 10, 3:44 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.